Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Feb 7, 2017, 5:47 PM EST for Houston County, Peach County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2017, 5:47 PM EST (22:47 UTC)
- Expired
- Feb 7, 2017, 6:30 PM EST
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Houston County, GA, Peach County, GA
The radar
The Robins AFB radar (KJGX), 36 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
126
WWUS82 KFFC 072247
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
547 PM EST TUE FEB 7 2017
GAZ082-083-093>095-105-107-072330-
Macon GA-Peach GA-Dooly GA-Bibb GA-Houston GA-Twiggs GA-Pulaski GA-
547 PM EST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MACON...PEACH...NORTHERN
DOOLY...SOUTHEASTERN BIBB...HOUSTON...SOUTHWESTERN TWIGGS AND
NORTHWESTERN PULASKI COUNTIES UNTIL 630 PM EST...
At 547 PM EST...a line of strong thunderstorms extended from near
Powerville to near Dooling, moving east at 25 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include
Perry, Warner Robins, Centerville, Byron, Robins Air Force Base,
Hayneville, Browndale, Meadowdale, Houston Lake, Elko, Grove Park,
Powerville, Moss Oak, Miami Valley, Kathleen, Saint Louis, Sand Bed,
Bullard, Grovania and Lakewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3226 8393 3265 8382 3269 8377 3269 8372
3270 8374 3279 8350 3273 8342 3230 8355
TIME...MOT...LOC 2247Z 256DEG 20KT 3264 8381 3228 8393
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Feb 7, 2:50 PM EST, 2 hours 57 minutes earlier.
Area forecast discussion, Feb 7, 2:50 PM EST, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 250 PM EST Tue Feb 7 2017 .SHORT TERM /Tonight through Wednesday Night/... An upper level trough will continue to move into the deep south providing sufficient divergence aloft this afternoon through the evening hours. Within the mid-levels, have noticed a series of impulses progged to round the trough helping to initiate lift with the axis pivoting through the region by around midnight. One can see this dynamic system underway at the surface... A line of showers and thunderstorms draped across southern portions of MS into AL and northward into TN as it continues to track eastward. Thunderstorm activity that was once on going in AL has lost its luster. This is likely due to the early arrival of cloud cover/showers that helped keep the atmosphere fairly stable. SPC thus trimmed back the SLGT/MRGL area to incorporate this thinking. Therefore, the severe threat does not seem as elevated for this round. With minimal instability and marginal shear in place, do anticipate embedded thunderstorm activity through the evening hours. It should be noted...the high resolution models were trying to show linear segments with these thunderstorms and you can actually see this feature coming out of TN, moving SE. Given the shear profile, could see better organized thunderstorm lines later this afternoon/evening, especially south toward Columbus. Heavy rain and gusty winds will be the main threats with these storms. This wave of precipitation will continue to track east with a lull in activity late tonight through much of the day Wednesday. As the main impulse pivots NE of the area, this will lead to clearing (and fairly calm conditions)...fog cometh. Dense fog may be an issue across the area early Wednesday morning. The next round of showers/thunderstorms will approach Wednesday afternoon ahead of the cold front. Confidence on the coverage and intensity is a bit low at this point given model discrepancies on both instability and moisture. However, the upper level support is certainly available, combined being within the warm sector. Shear values Wednesday evening/overnight looks fairly strong. So high shear, low CAPE set up is likely with organized thunderstorms possible, especially across northern GA. The main threat with any storms that develop will be heavy rain, damaging winds and small hail. The front will cross the area early Thursday bringing in drier and cooler air into the region. 26 .LONG TERM /Thursday through Tuesday/... Just minor adjustments to the temperatures and pops. Previous long term discussion follows... 17 LONG TERM /Wednesday Night through Monday/... The long term period begins with yet another in a series of shortwaves moving through the Tennessee valley and into the local area. Surface reflection of this feature will be a low pressure system off the mid Atlantic coast that will bring an attendant cold front through Wednesday night. Along and ahead of this feature will be a line of showers and thunderstorms. Now depending on what model you believe will determine whether this will merely be a bkn line of showers and isolated storms or a solid line of robust thunderstorm activity. GFS is much drier than the Euro at this point and the NAM12 is the strongest with the instability. Am leaning at this point toward a stronger solution and feel we could see another round of strong to severe storms given brief increase in shear values before system kicks out. High pressure will build in across the area and act as the dominant feature for the remainder of the long term period. Even at its coldest which should be Thu night into Fri...high is only sufficient enough to allow for a return to seasonal norms. by the weekend we will be right back into the upper 60s and lower 70s across the area. Another weak front will approach early next week but at this time rain chances only look to be in the low end chance range at best. Deese && .AVIATION... 18Z UPDATE... .PRELIMINARY POINT TEMPS/POPS... Athens 56 73 47 58 / 80 20 50 5 Atlanta 57 72 44 54 / 90 20 50 5 Blairsville 52 67 38 45 / 90 40 60 10 Cartersville 55 71 42 51 / 80 30 50 10 Columbus 57 73 49 60 / 90 20 40 10 Gainesville 55 69 43 52 / 90 30 50 5 Macon 57 73 52 62 / 90 20 40 10 Rome 55 71 42 51 / 70 30 50 5 Peachtree City 55 71 45 55 / 90 20 50 5 Vidalia 59 75 57 67 / 80 20 40 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...26 LONG TERM....17 AVIATION...26
Hazardous weather outlook, Feb 7, 12:39 PM EST, 5 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1239 PM EST Tue Feb 7 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081745- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1239 PM EST Tue Feb 7 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... ..A Few Strong Storms Possible This Afternoon and Evening... A large area of showers and thunderstorms over Alabama was beginning to move into northwest Georgia. This area will continue moving east...spreading across all of north and central Georgia the rest of this afternoon and into the nighttime hours. A few of these storms could be strong with gusty winds, pea-sized hail, and frequent lightning. The best area for strong storms is west of a line from Carrollton to Macon to McRae, and mainly through 10 PM this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Another in a series of these storm systems will affect the area Wednesday evening into Wednesday night. Confidence has increased that at least a portion of the area could see additional isolated strong to severe thunderstorm activity with strong winds and hail as the primary threat. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Feb 7, 4:48 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
448 PM EST TUE FEB 7 2017
GAZ080-091>093-102>104-072230-
Macon GA-Schley GA-Stewart GA-Taylor GA-Sumter GA-Marion GA-
Webster GA-
448 PM EST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MACON...SCHLEY...
SOUTHEASTERN STEWART...SOUTHERN TAYLOR...WESTERN SUMTER...SOUTHERN
MARION AND WEBSTER COUNTIES UNTIL 530 PM EST...
At 447 PM EST...a line of strong thunderstorms was extending from
Brantley to Seminole to near Troutman...and moving east at 45 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Americus, Buena Vista, Ellaville, Oglethorpe, Preston, Montezuma,
Richland, Reynolds, Plains, Ideal, Andersonville, Weston, Sumter,
Putnam, Brantley, Seminole, Murrays Crossroads, Whitewater State
Park, Croxton Crossroads and New Era.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3197 8444 3193 8444 3192 8446 3192 8467
3193 8468 3192 8469 3192 8477 3216 8461
3240 8458 3258 8405 3256 8405 3255 8403
3227 8403 3191 8427 3192 8434 3187 8434
TIME...MOT...LOC 2147Z 256DEG 38KT 3239 8457 3217 8458 3194 8474
WIND...40MPHSpecial weather statement, Feb 7, 5:04 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
504 PM EST TUE FEB 7 2017
GAZ069-079>081-072230-
Taylor GA-Upson GA-Crawford GA-Talbot GA-
504 PM EST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR TAYLOR...UPSON...WESTERN CRAWFORD
AND EASTERN TALBOT COUNTIES UNTIL 530 PM EST...
At 503 PM EST...a line of strong thunderstorms was extending from
Sprewell Bluff State Park to Prattsburg to Charing...and moving
northeast at 40 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Thomaston, Butler, Reynolds, Yatesville, Sunset Village, Lincoln
Park, The Rock, Redbone Crossroads, Sprewell Bluff State Park,
Howard, Logtown, Sunnyside, Salem, Prattsburg, Big Lazer Creek Wma,
Carsonville, Wesley Church, Fickling Mill, Mauk and Pleasant Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3248 8441 3249 8442 3269 8441 3286 8454
3298 8420 3289 8412 3285 8412 3285 8409
3282 8406 3258 8405 3246 8441
TIME...MOT...LOC 2203Z 245DEG 34KT 3287 8449 3271 8436 3248 8437
WIND...40MPHLocal storm report, Feb 7, 5:05 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
505 PM EST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG CATAULA 32.66N 84.87W
02/07/2017 HARRIS GA EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES DOWN IN TOWN OF CATAULA
ON US 27. SOME POWER LINES AND TREES DOWN ON VEHICLES
WITH PEOPLE INSIDE.
&&
EVENT NUMBER FFC1700184
BAKERSpecial weather statement, Feb 7, 5:23 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
523 PM EST TUE FEB 7 2017
GAZ104-105-072300-
Dooly GA-Sumter GA-
523 PM EST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DOOLY AND SUMTER
COUNTIES UNTIL 600 PM EST...
At 523 PM EST...a strong thunderstorm was near Huntington, or near
Americus...moving northeast at 35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Americus, Leslie, De Soto, Sumter, Lamar, Drayton, Maddox, Methvins,
New Era, Flint River Wma and Huntington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3198 8429 3215 8410 3216 8392 3203 8394
3203 8396 3202 8395 3198 8395 3192 8426
TIME...MOT...LOC 2223Z 241DEG 29KT 3201 8419
WIND...40MPHLocal storm report, Feb 7, 5:29 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 PM EST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 SSE HOWARD 32.55N 84.36W
02/07/2017 TAYLOR GA 911 CALL CENTER
TREE DOWN ON HOUSE AND CAR NEAR BLACK CREEK TRAIL.
&&
EVENT NUMBER FFC1700185
BAKERSpecial weather statement, Feb 7, 5:47 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
547 PM EST TUE FEB 7 2017
GAZ082-083-093>095-105-107-072330-
Macon GA-Peach GA-Dooly GA-Bibb GA-Houston GA-Twiggs GA-Pulaski GA-
547 PM EST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MACON...PEACH...NORTHERN
DOOLY...SOUTHEASTERN BIBB...HOUSTON...SOUTHWESTERN TWIGGS AND
NORTHWESTERN PULASKI COUNTIES UNTIL 630 PM EST...
At 547 PM EST...a line of strong thunderstorms extended from near
Powerville to near Dooling, moving east at 25 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include
Perry, Warner Robins, Centerville, Byron, Robins Air Force Base,
Hayneville, Browndale, Meadowdale, Houston Lake, Elko, Grove Park,
Powerville, Moss Oak, Miami Valley, Kathleen, Saint Louis, Sand Bed,
Bullard, Grovania and Lakewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3226 8393 3265 8382 3269 8377 3269 8372
3270 8374 3279 8350 3273 8342 3230 8355
TIME...MOT...LOC 2247Z 256DEG 20KT 3264 8381 3228 8393
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 2:31 PM EST | Special Weather Statement | FFC | Dade | 44 min |
| Feb 7, 3:10 PM EST | Special Weather Statement | FFC | Catoosa, Dade | 50 min |
| Feb 7, 3:50 PM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Marion, Meriwether, Muscogee, Talbot and 1 more | 40 min |
| Feb 7, 4:27 PM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Marion, Muscogee, Talbot, Taylor | 48 min |
| Feb 7, 4:29 PM EST | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 46 min |
| Feb 7, 4:48 PM EST | Special Weather Statement | FFC | Macon, Marion, Schley, Sumter, Webster | 42 min |
| Feb 7, 5:04 PM EST | Special Weather Statement | FFC | Taylor, Upson | 26 min |
| Feb 7, 5:08 PM EST | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Pike, Talbot, Upson | 37 min |
| Feb 7, 5:20 PM EST | Severe Thunderstorm Warning | FFC | Macon | 25 min |
| Feb 7, 5:23 PM EST | Special Weather Statement | FFC | Sumter | 37 min |
| Feb 7, 5:24 PM EST | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Monroe, Taylor, Upson | 36 min |
| Feb 7, 5:34 PM EST | Severe Thunderstorm Warning | FFC | Dooly, Sumter | 41 min |
| Feb 7, 5:44 PM EST | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 31 min |
| Feb 7, 5:58 PM EST | Special Weather Statement | FFC | Jasper, Jones, Monroe | 32 min |
| Feb 7, 6:10 PM EST | Severe Thunderstorm Warning | FFC | Crisp, Dodge, Dooly, Pulaski, Wilcox | 50 min |
| Feb 7, 6:19 PM EST | Special Weather Statement | FFC | Baldwin, Bleckley, Twiggs, Wilkinson | 41 min |
| Feb 7, 6:52 PM EST | Special Weather Statement | FFC | Baldwin, Bleckley, Hancock, Laurens, Washington, Wilkinson | 38 min |
| Feb 7, 6:56 PM EST | Special Weather Statement | FFC | Dodge, Telfair, Wilcox | 49 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.